

## THE POWER OF TECHNOLOGY AND PARTNERSHIPS TO STOP ILLEGAL GOLD MINING IN THE AMAZON

As part of this year's UN Convention on Biological Diversity Conference of the Parties 16 (CBD COP 16), Amazon Conservation and its partners will be hosting an in-person side event sharing exclusive insights on a key threat to the Amazon - gold mining. Join local experts, investors, government representatives, and scientists for a lively panel discussion on the challenges, opportunities, and innovations to combat illegal gold mining across the Amazon. Live language interpretation in Spanish and English available. Light refreshments provided.

Wednesday, October 23, 2024		() Time: 4:00 – 5:30 PM Cali time		$\bigcirc$	IUCN Pavilion (Blue Zone)	
-----------------------------	--	-----------------------------------	--	------------	---------------------------	--

## AGENDA

ΤΙΜΕ	DURATION	DESCRIPTION	PRESENTER(S)
4:00 - 4:10 PM	10 Minutes	Welcome, introduction, framing	John Beavers, Amazon Conservation
4:10 - 4:50 PM	40 Minutes	Panel 1: Partnerships and Action against Illegal Gold Mining	<ul> <li>Moderator: María Franco Chuaire, Gordon &amp; Betty Moore Foundation</li> <li>Panelists: <ul> <li>Nadia Mamani, Amazon Conservation</li> <li>Humberto Balbuena, Conservación Amazónica-ACCA (Peru)</li> <li>Carmen Josse, Fundación EcoCiencia (Ecuador)</li> <li>Rodrigo Botero, FCDS (Colombia)</li> <li>Melina Risso, Instituto Igarapé (Brazil)</li> </ul> </li> </ul>
4:50 - 5:10 PM	20 Minutes	Panel 2: Reflections from Governments and Funders	<ul> <li>Panelists:</li> <li>María Franco Chuaire, Gordon &amp; Betty Moore Foundation</li> <li>Karine Hertzberg, Norway Embassy to Colombia</li> <li>Ana María González Velosa, World Bank Amazon Sustainable Landscapes Program</li> </ul>
5:10 - 5:25 PM	15 Minutes	Questions from the Audience	Moderator: María Franco Chuaire, Gordon & Betty Moore Foundation
5:25 - 5:30 PM	5 Minutes	Closing Remarks	John Beavers, Amazon Conservation

ORGANIZED BY:

WITH PARTICIPATION FROM:



GORDON AND BETTY



CONSERVACIÓN

AMAZÓNICA

THE WORLD BANK

ciencia





IGARAPÉ INSTITUTE a think and do tank